MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK GDC-10 3D 7MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK GDC-10 3D 7MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M00334571540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
It was reported that during a coil embolization procedure, when the subject coil was retracted into the microcatheter, it broke off into the microcatheter.There was no adverse consequences to the patient.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The device was returned with the delivery wire within the introducer sheath and the main coil separate to the delivery wire and sheath.Visual examination of the returned device revealed that the coil introducer sheath was damaged, likely due to handling damage.It was also observed that the main coil was noted to have become broken from the polyethylene terephthalate (pet) joint due to physical force as evidenced by the damage noted to the pet and the severe stretching sustained to the main coil.Information available indicated that the device was confirmed to be in good condition prior to use.According to the additional information, the customer stated that the coil broke within the microcatheter when the user retracted the coil back into the catheter lumen.The condition of the returned device indicates that the coil sustained excessive physical force, became stretched, and subsequently broke from the pet junction.It is likely that procedural factors contributed to the reported and observed damages limiting the performance of the coil during the clinical procedure.Therefore, an assignable cause of operational context has been assigned to the main coil break and the observed main coil stretch.
 
Event or Problem Description

Brand Name
GDC-10 3D 7MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key5919734
Report Number3008881809-2016-00156
Device Sequence Number13604336
Product Code HCG
UDI-Device Identifier04546540689528
UDI-Public(01)04546540689528(17)190131(10)18791249
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K031049
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue NumberM00334571540
Device Lot Number18791249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/31/2016
Supplement Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR